Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Gout, foot pain, knee and elbow pain, high uric acid levels due to tenoric drug. Treatment options?

I am a 52 year old man and I have been on Tenoric 100 as hypertensive drug for almost 10 years now but for a long time I have been having what is looked at like gout with pains in my foot most of the time and sometime on the knees or elbow . After doing a test I was made to realise that I have too much uric acid and that it is the Tenoric drug that have been causing it. Is there any hypertensive drug that you can recommend that would not have the side effect of uric acid deposit? Also, is Amlong-10 a good drug that will not cause deposit of uric acid? Thank you
Asked On : Sat, 27 Oct 2012
Answers:  1 Views:  78
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Nephrologist 's  Response
Thanks for the query.
Tenoric has two active components viz., atenolol and chlorthalidone. It is the chlorthalidone which actually causes increase in uric acid.
So you could just take plain atenolol. Amlong is also quite safe from this perspective.
In addition there are a number of other anti hypertensive medications which are safe in gout.
However any medication has to be taken under the supervision of your physician.
Hope this was useful.
Good luck.
Answered: Tue, 3 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor